Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Apr 9, 2019, 3:21 PM EDT for Schuylkill County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2019, 3:21 PM EDT (19:21 UTC)
- Expired
- Apr 9, 2019, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Schuylkill County, PA
The radar
The Binghamton radar (KBGM), 147 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993
WWUS81 KCTP 091921
SPSCTP
Special Weather Statement
National Weather Service State College PA
321 PM EDT TUE APR 9 2019
PAZ058-091945-
Schuylkill PA-
321 PM EDT TUE APR 9 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
345 PM EDT...
At 320 PM EDT, Doppler radar indicated a strong thunderstorm over
Brandonville, moving east at 50 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Mcadoo, Hometown, Oneida, Grier City-Park Crest, Delano, Nuremburg,
Sheppton, Brandonville, Coaldale, Ringtown, Kelayres, Park Place and
Trenton.
LAT...LON 4084 7629 4086 7630 4089 7628 4095 7621
4092 7609 4090 7604 4091 7600 4082 7589
TIME...MOT...LOC 1920Z 264DEG 47KT 4090 7618
$$
RXRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 1:27 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 9, 1:27 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service State College PA 127 PM EDT Tue Apr 9 2019 .SYNOPSIS... A cold front will slide through the region today, ending this very warm spell and switching us back to near or slightly below normal temperatures for Wednesday and Thursday. It should remain dry until another cold front moves our way for Friday and generates widespread showers and thunderstorms. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Cold front through the NW portion of the CWA already, where Tds have dropped into the lower 30s in deep mixing layer. Cold front will continue to move quickly eastward this afternoon, with temps out ahead of it peaking in the 70s. Isolated showers poss along the length of the front, but potential for a gusty tstm looks to be confined to far eastern portion of CWA (aligned with SPC Day 1 outlook) through late afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... The cold/dry air behind the front should generate few showers in the NW tonight and very early Wed. The 8H temps get down to about -5C there, and this means snow showers. Since it is overnight, the grassy surfaces could get a coating on them, but the roads should not get much if any accum from the SCT SHSN. 80+ pct of the area will be dry, though. Lows 30-32 there and 30s across the rest of the Alleghenies & 40s SE. Breezy wind continues out of the NW on Wed. Temps try to recover into the 50s, but the 8H temps only in the -4 to -6C range across the nrn third of the area mean that they will likely hold between 45 and 50F or about 10F below normal, even for the northern mtns. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... *Seasonably cooler and mainly dry in the midweek (Wed- Thu) *Warmup precedes showers/storms Friday with cold front *Cooler/drying trend Saturday before wet weather returns for the end of the weekend Max temperatures will drop 10 to 20 degrees from Tuesday's highs making for a relatively chilly and noticeably cooler midweek. Mainly dry weather should last through Thursday, with moderating temps and a low chance for precip early Thursday across the northern tier. Timing of frontal system now fairly solid at during the daylight and early evening on Friday as the most likely window for showers and a few thunderstorms. Conditions should trend cooler and drier behind the front on Saturday. Models and ensembles generally agree in widespread/soaking rain returning to the area on Sunday before cooling off and drying out again into early next week. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... Winds have picked up as cold front crosses the state today. Best chc of a shower or gusty thunderstorm will be over the eastern tier of CWA, but moisture is limited. Also strongest winds aloft lag the front some. Any showers or storms would be east of our area by late afternoon. .Outlook... Wed-Thu...No sig wx expected. Fri...AM low cigs possible. PM showers/brief vis reductions possible. Sat...No sig wx expected. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/RXR NEAR TERM...Dangelo/RXR SHORT TERM...Dangelo LONG TERM...Steinbugl AVIATION...RXR
Hazardous weather outlook, Apr 9, 11:39 AM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service State College PA 1139 AM EDT Tue Apr 9 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-045-046-049>052-056- 057-063>065-101545- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Perry-Dauphin-Cumberland-Adams-York- 1139 AM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ042-053-058-059-066-101545- Sullivan-Columbia-Schuylkill-Lebanon-Lancaster- 1139 AM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to severe thunderstorms with gusty winds are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Apr 9, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
321 PM EDT TUE APR 9 2019
PAZ058-091945-
Schuylkill PA-
321 PM EDT TUE APR 9 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
345 PM EDT...
At 320 PM EDT, Doppler radar indicated a strong thunderstorm over
Brandonville, moving east at 50 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Mcadoo, Hometown, Oneida, Grier City-Park Crest, Delano, Nuremburg,
Sheppton, Brandonville, Coaldale, Ringtown, Kelayres, Park Place and
Trenton.
LAT...LON 4084 7629 4086 7630 4089 7628 4095 7621
4092 7609 4090 7604 4091 7600 4082 7589
TIME...MOT...LOC 1920Z 264DEG 47KT 4090 7618
RXRNearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.